Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 284, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 3, 2019, 4:49 PM CDT for Bossier Parish, Webster Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2019, 4:49 PM CDT (21:49 UTC)
- Expired
- Oct 3, 2019, 5:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 3:40 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 3, 3:40 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Shreveport LA Issued by National Weather Service Memphis TN 340 PM CDT Thu Oct 3 2019 .DISCUSSION...An upper level ridge axis is centered over the Southeastern United States with the Arklatex on the southwestern periphery of this axis. Meanwhile, a cold front extends from the Mid-South back through Central Arkansas and the Red River Valley in Oklahoma and North Central Texas. Showers and thunderstorms have developed during peak heating this afternoon as convective temperatures were reached as indicated by KSHV WSR- 88D. As of 3 PM CDT, temperatures across the area are in the lower to middle 90s where rain has not occurred yet, and 80s elsewhere. Short term models including CAM solutions suggest overall coverage of showers and thunderstorms should gradually diminish through the night and into Friday as the cold front gradually pushes south through this period. Mainly rain free conditions are expected for Friday night into Saturday, with shower and thunderstorm chances returning for Sunday into Monday as an upper level trough and associated cold front move through the Arklatex. Rain free weather is expected to return for early next week. Long term models indicate a return of rain chances will come towards late next week as southwest flow aloft returns across the area ahead of an approaching mid level trough over the Plains. .AVIATION... Scattered showers and thunderstorms will develop across the area this afternoon. Confidence is high enough to include a tempo for TS at a few of the terminals along and north of the I-20 corridor through 00z. Convection will weaken after sunset but may linger through the evening. Confidence is increasing that MVFR (or potentially lower) ceilings will develop late tonight and early Friday. There may also be a few showers by mid-morning, mainly north of I-20. Expect improving ceilings by midday. /MJ/ && .PRELIMINARY POINT TEMPS/POPS... SHV 95 70 90 69 / 50 50 20 0 MLU 96 70 90 69 / 50 50 20 10 DEQ 92 69 83 64 / 30 40 20 0 TXK 93 69 85 66 / 40 50 20 0 ELD 96 68 85 65 / 40 50 20 0 TYR 94 71 89 69 / 40 40 30 10 GGG 94 70 89 68 / 40 50 30 0 LFK 92 70 91 70 / 50 50 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 99/99
Hazardous weather outlook, Oct 3, 5:50 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 550 AM CDT Thu Oct 3 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 550 AM CDT Thu Oct 3 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are expected areawide today through tonight as a weak cold front slowly advances into the region. A few storms may produce some localized strong wind gusts and brief heavy downpours. However, no organized threat of severe weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Rain chances will decrease on Friday and through the first half of the weekend as slightly cooler and drier air filters into the region behind the weak cold front. A much stronger cold front is is expected to arrive on Sunday through early Monday with another chance of showers and thunderstorms possible once again. However, no organized threat of severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 19
In the hours before
Special weather statement, Oct 3, 3:39 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
339 PM CDT Thu Oct 3 2019
LAZ010-011-032130-
De Soto LA-Red River LA-
339 PM CDT Thu Oct 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE SOTO AND NORTHWESTERN
RED RIVER PARISHES UNTIL 430 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Ringgold, or 21 miles northeast of Mansfield,
moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mansfield, South Mansfield, Hall Summit, Carmel, Frierson, Crichton,
Grand Bayou, Kingston and Loggy Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3225 9377 3226 9362 3224 9361 3224 9330
3211 9327 3195 9374
TIME...MOT...LOC 2039Z 078DEG 18KT 3218 9338
07Special weather statement, Oct 3, 3:43 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
343 PM CDT Thu Oct 3 2019
LAZ019-022-032145-
Winn LA-La Salle LA-
343 PM CDT Thu Oct 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LA SALLE AND
SOUTHEASTERN WINN PARISHES UNTIL 445 PM CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
Manifest, or 25 miles northwest of Monterey, moving west at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jena, Olla, Midway, Urania, Tullos, Zenoria, Burlington and Standard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3173 9236 3174 9236 3176 9234 3178 9236
3180 9236 3180 9253 3203 9242 3198 9231
3193 9231 3193 9219 3185 9201 3164 9201
TIME...MOT...LOC 2043Z 112DEG 23KT 3174 9198
07Special weather statement, Oct 3, 3:55 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
355 PM CDT Thu Oct 3 2019
TXZ151-153-166-167-032200-
Sabine TX-Panola TX-San Augustine TX-Shelby TX-
355 PM CDT Thu Oct 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PANOLA...SHELBY...
NORTHEASTERN SAN AUGUSTINE AND NORTHWESTERN SABINE COUNTIES UNTIL 500
PM CDT...
At 354 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Joaquin to near Milam.
Movement was west northwest at 10 to 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Center, Milam, San Augustine, Tenaha, Timpson, Joaquin, Rosevine,
Patroon, Macune, Shelbyville, Bland Lake, Neuville, Gary City,
Hurstown, Denning, James, Sexton, Jericho, Calgary and Arcadia.
LAT...LON 3137 9423 3209 9444 3206 9406 3199 9404
3200 9403 3142 9375
TIME...MOT...LOC 2054Z 135DEG 6KT 3205 9409 3148 9379
07Special weather statement, Oct 3, 4:01 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
401 PM CDT Thu Oct 3 2019
TXZ165-166-032145-
Angelina TX-San Augustine TX-
401 PM CDT Thu Oct 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANGELINA AND
SOUTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 445 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Ebenezer, moving west at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Huntington, Zavalla, Shawnee and Dolan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Sam Rayburn Dam, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3107 9459 3110 9465 3109 9467 3111 9476
3137 9453 3134 9445 3132 9445 3130 9439
3122 9433 3123 9432 3124 9434 3127 9434
3128 9432 3119 9410 3109 9415 3103 9445
TIME...MOT...LOC 2100Z 110DEG 14KT 3113 9423
07Special weather statement, Oct 3, 4:32 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Shreveport LA 432 PM CDT Thu Oct 3 2019 LAZ017-TXZ167-032215- Sabine LA-Sabine TX- 432 PM CDT Thu Oct 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SABINE PARISH IN NORTHWESTERN LOUISIANA AND CENTRAL SABINE COUNTIES UNTIL 515 PM CDT... At 432 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Milam, or 21 miles north of Toledo Bend Dam, moving west at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Milam, Many, Hemphill, Pineland, Negreet, Yellowpine and Columbus. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Toledo Bend Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3155 9348 3133 9347 3125 9399 3156 9396 TIME...MOT...LOC 2132Z 088DEG 29KT 3148 9363 07
Special weather statement, Oct 3, 4:38 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
438 PM CDT Thu Oct 3 2019
LAZ003>005-012-032230-
Bienville LA-Lincoln LA-Claiborne LA-Webster LA-
438 PM CDT Thu Oct 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...SOUTHERN
CLAIBORNE...NORTHWESTERN BIENVILLE AND NORTHWESTERN LINCOLN PARISHES
UNTIL 530 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Homer, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Minden, Homer, Arcadia, Ringgold, Sibley, Gibsland, Doyline,
Dubberly, Dixie Inn, Heflin, Athens, Lisbon, Jamestown, Mount
Lebanon, Plum Orchard Landing, Gilark, Sailes, Noles Landing, Lake
Bistineau North and Lake Clairborne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3229 9332 3240 9339 3241 9337 3241 9340
3250 9345 3265 9345 3280 9319 3282 9276
3262 9274
TIME...MOT...LOC 2137Z 089DEG 50KT 3271 9297
07The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:55 PM CDT | Special Weather Statement | SHV | San Augustine, Shelby | 65 min |
| Oct 3, 4:01 PM CDT | Special Weather Statement | SHV | Angelina | 44 min |
| Oct 3, 4:32 PM CDT | Special Weather Statement | SHV | Sabine | 43 min |
| Oct 3, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine, Shelby | 48 min |
| Oct 3, 4:54 PM CDT | Special Weather Statement | SHV | Angelina | 51 min |
| Oct 3, 4:58 PM CDT | Special Weather Statement | SHV | Panola | 47 min |
| Oct 3, 5:26 PM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches | 64 min |
| Oct 3, 5:40 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk | 65 min |
| Oct 3, 5:49 PM CDT | Special Weather Statement | SHV | Panola | 41 min |
| Oct 3, 5:53 PM CDT | Special Weather Statement | SHV | Panola | 52 min |
| Oct 3, 6:45 PM CDT | Special Weather Statement | SHV | Cherokee | 45 min |
| Oct 3, 3:09 PM CDT | Special Weather Statement | SHV | Red River | 36 min |
| Oct 3, 3:39 PM CDT | Special Weather Statement | SHV | De Soto, Red River | 51 min |
| Oct 3, 3:43 PM CDT | Special Weather Statement | SHV | LaSalle | 62 min |
| Oct 3, 4:38 PM CDT | Special Weather Statement | SHV | Bienville | 52 min |
| Oct 3, 5:00 PM CDT | Special Weather Statement | SHV | Claiborne | 45 min |
| Oct 3, 6:08 PM CDT | Special Weather Statement | SHV | Caddo | 52 min |
| Oct 3, 6:57 PM CDT | Special Weather Statement | SHV | Caddo | 33 min |
| Oct 3, 6:59 PM CDT | Special Weather Statement | SHV | De Soto | 31 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.